Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 375, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 6:49 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:49 PM EDT (22:49 UTC)
- Expired
- Jun 28, 2011, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:00 PM EDT | TSTM WND DMG | 1 S Elkin, NC | TREES DOWN ON HWY 268. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WUUS51 KRNK 282249 SVRRNK NCC171-197-282345- /O.NEW.KRNK.SV.W.0375.110628T2249Z-110628T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 649 PM EDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 745 PM EDT. * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURCH...OR NEAR ELKIN...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BURCH... CRUTCHFIELD... FAIRVIEW... AND LEVEL CROSS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3620 8088 3646 8087 3654 8044 3630 8045 TIME...MOT...LOC 2250Z 252DEG 14KT 3628 8078 $$ AMS
3 follow-up statements
306 WWUS51 KRNK 282315 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 715 PM EDT TUE JUN 28 2011 NCC171-197-282345- /O.CON.KRNK.SV.W.0375.000000T0000Z-110628T2345Z/ YADKIN NC-SURRY NC- 715 PM EDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN YADKIN AND EASTERN SURRY COUNTIES... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILOAM...OR 6 MILES NORTHWEST OF EAST BEND...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... SILOAM... PILOT MOUNTAIN... AND WESTFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3620 8088 3648 8073 3654 8045 3630 8045 TIME...MOT...LOC 2315Z 249DEG 29KT 3631 8054 $$ AMS
255
WWUS51 KRNK 282325
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT TUE JUN 28 2011
NCC197-282335-
/O.CAN.KRNK.SV.W.0375.000000T0000Z-110628T2345Z/
YADKIN NC-
725 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YADKIN COUNTY IS
CANCELLED...
&&
LAT...LON 3627 8069 3627 8072 3641 8073 3654 8045
3630 8045 3628 8054 3628 8057 3627 8059
3629 8063 3627 8063 3625 8067
TIME...MOT...LOC 2325Z 258DEG 16KT 3630 8050
$$
NCC171-282345-
/O.CON.KRNK.SV.W.0375.000000T0000Z-110628T2345Z/
SURRY NC-
725 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN SURRY COUNTY...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILOAM...OR 6 MILES
NORTH OF EAST BEND...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SILOAM...
AND PILOT MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3627 8069 3627 8072 3641 8073 3654 8045
3630 8045 3628 8054 3628 8057 3627 8059
3629 8063 3627 8063 3625 8067
TIME...MOT...LOC 2325Z 258DEG 16KT 3630 8050
$$
AMS634
WWUS51 KRNK 282342
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT TUE JUN 28 2011
NCC171-282352-
/O.EXP.KRNK.SV.W.0375.000000T0000Z-110628T2345Z/
SURRY NC-
742 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SURRY COUNTY EXPIRES
AT 745 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3627 8069 3627 8072 3641 8073 3654 8045
3630 8045 3628 8054 3628 8057 3627 8059
3629 8063 3627 8063 3625 8067
TIME...MOT...LOC 2342Z 258DEG 16KT 3632 8041
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:26 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 3:26 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... COLD FRONT ACROSS KY WILL SLIDE EAST REACHING THE BLUE RIDGE AFTER MIDNIGHT AND THEN PROGRESS EAST OF THE CWA BY MORNING. THIS WILL SET THE STAGE FOR BANDS OF TSRA STARTING IN THE MOUNTAINS ALONG RESIDUAL OUTFLOW THIS AFTERNOON AND THEN LIKELY JUMPING OUT TO THE PIEDMONT THIS EVENING WHERE THE FLOW IS BACKED AND INSTABILITY HIGHEST. THIS IN LINE WITH MOST GUIDANCE WHICH BASICALLY SHOWS A NEARLY SOLID LINE MOVING EAST OF THE BLUE RIDGE INTO THE LEE TROF THIS EVENING. THUS HAVE UPPED POPS TO HIGH LIKELYS/LOW END CATEGORICAL FAR WEST AND ACROSS THE EAST INCLUDING PARTS OF THE BLUE RIDGE WITH HIGH CHANCE COVERAGE IN BETWEEN WHERE THINK THE WESTERLY FLOW MAY LIMIT TO MORE SCATTERED NATURE. HIGH DCAPES WILL AGAIN PROMOTE POTENTIAL WIND DAMAGE WITH THE STRONGER STORMS AND ISOLATED LARGE HAIL PENDING ORGANIZATION. APPEARS THE MAJORITY OF THE CONVECTION WILL BE EXITING THE SE PIEDMONT SHORTLY AFTER MIDNIGHT IF NOT SOONER ESPCLY IF A MORE ORGANIZED LINE FORMS AND AIDS THE SE PUSH VIA DENSITY. HOWEVER THE MUCH DRIER AIR WILL LIKELY GET HUNG UP CROSSING THE FAR WEST UNTIL LATE PER ONLY SLOW SOUTHWARD PUSH TO THE ACTUAL FRONT. THUS DESPITE CLEARING WENT CLOSER TO THE WARMER MET MOS WITH LOWS MOSTLY IN THE UPPER 50S TO AROUND 60 WEST AND MID 60S PIEDMONT. UPPER TROF SWINGS ACROSS WED WITH THE ASSOCIATED COLD FRONT SLIDING TO THE SE ALLOWING DECENT SUBSIDENCE AND MUCH DRIER AIR TO WORK IN. THIS SHOULD MAKE FOR A MUCH MORE COMFORTABLE DAY WITH LOWER TEMPS/HUMIDITY AND MAINLY SUNNY SKIES OUTSIDE OF EARLY CLOUDS/FOG IN SPOTS FOLLOWED BY SOME AFTERNOON CU. WENT ON THE COOL SIDE OF MOS NW GIVEN THE COOLER 85H TEMPS ALONG THE SPINE OF THE APPS AND OUT EAST WHERE THE FLOW TURNS MORE NORTHERLY. OTRW MOS PRETTY CLOSE AND BASICALLY FOLLOWED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... CONTINENTAL SURFACE HIGH PRESSURE PROVIDES A COOLER AND COMFORTABLE END OF THE WEEK BEFORE UPPER RIDGE EXPANDS EAST. TEMPS COULD FALL INTO THE UPPER 40S ACROSS SOME OF THE SHELTERED MOUNTAIN VALLEYS WEDNESDAY NIGHT. THURSDAY NIGHT ALSO HAS THE POTENTIAL TO BE ANOTHER CHILLY NIGHT. AIRMASS SHOULD REMAIN DRY ENOUGH TO STUNT ANY DIURNAL CONVECTION FRIDAY AFTERNOON DESPITE HIGH TEMPS MOVING CLOSER TO 90F AGAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A STRETCH OF HOT AND INCREASINGLY HUMID AIR IS EXPECTED THROUGH THE HOLIDAY WEEKEND. AS DEWPOINTS INCREASE AND AIRMASS BECOMES INCREASINGLY UNSTABLE...ISOLATED STORMS WILL BE POSSIBLE ON SUNDAY WITH A WEAK FRONT PROVIDING THE FOCUS FOR CONVECTION INTO MONDAY AND MONDAY NIGHT. WITH H85 TEMPS CROSSING +20C...SOME UPPER 90S MAY EVENT BE POSSIBLE ACROSS THE PIEDMONT AND SOUTHSIDE LATE WEEKEND. COLD FRONT ARRIVING AT THE END OF THE FORECAST DOESNT LOOK TO PROVIDE MUCH RELIEF WITH THE UPPER HIGH BEGINNNG TO CLOSE OFF OVER THE SE CONUS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW. OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE EXPANSIVE AS DEEPER CONVECTION DEVELOPS. THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT. WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER RAINFALL. HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR CONDITIONS FROM WEDNESDAY THROUGH SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...KM LONG TERM...KM AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 931 AM EDT TUE JUN 28 2011 VAZ007-009>014-017>020-022>024-WVZ042>045-291345- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 28, 5:19 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE JUN 28 2011
VAZ016-032-033-043-282215-
CARROLL VA-FRANKLIN VA-HENRY VA-PATRICK VA-
519 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FRANKLIN...HENRY AND
PATRICK COUNTIES...
AT 514 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ROCKY
MOUNT TO 4 MILES NORTHEAST OF ARARAT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ROCKY MOUNT AROUND 525 PM...BUFFALO RIDGE
AROUND 530 PM...STUART AROUND 545 PM...FAIRY STONE STATE PARK AROUND
555 PM...AND CRITZ AROUND 610 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3664 8068 3674 8049 3672 8047 3675 8045
3674 8040 3679 8039 3703 7993 3701 7960
3698 7961 3655 8010
AMSLocal storm report, Jun 28, 5:33 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG CATAWBA 37.38N 80.12W
06/28/2011 ROANOKE VA BROADCAST MEDIA
LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ
&&
EHLocal storm report, Jun 28, 5:37 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 NNW CATAWBA 37.40N 80.13W
06/28/2011 CRAIG VA BROADCAST MEDIA
LARGE BRANCHES DOWN NEWPORT ROAD. REPORT VIA WDBJ
&&
EHLocal storm report, Jun 28, 6:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NW REIDSVILLE 36.36N 79.69W
06/28/2011 ROCKINGHAM NC TRAINED SPOTTER
TREES DOWN.
&&
KMSpecial weather statement, Jun 28, 6:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT TUE JUN 28 2011
NCZ006-282345-
CASWELL NC-
642 PM EDT TUE JUN 28 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 639 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CAMP SPRINGS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BETHEL AROUND 700 PM...JERICHO AROUND 715
PM...PROVIDENCE AROUND 730 PM...YANCEYVILLE AROUND 735 PM AND TOPNOT
AROUND 745 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3625 7952 3638 7953 3647 7952 3654 7925
3654 7922 3624 7916
AMSLocal storm report, Jun 28, 6:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 3 NNW TAZEWELL 37.16N 81.54W
06/28/2011 TAZEWELL VA 911 CALL CENTER
TREES DOWN ON ADRIA RD.
&&
KMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:05 PM EDT | Special Weather Statement | RNK | Alleghany | 55 min |
| Jun 27, 8:46 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jun 27, 9:24 PM EDT | Special Weather Statement | RNK | Caswell | 51 min |
| Jun 27, 9:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 60 min |
| Jun 27, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 43 min |
| Jun 28, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 64 min |
| Jun 28, 4:57 PM EDT | Areal Flood Advisory | RNK | Watauga | 3 hr |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 59 min |
| Jun 28, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 60 min |
| Jun 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 38 min |
| Jun 28, 6:42 PM EDT | Special Weather Statement | RNK | Caswell | 63 min |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 49 min |
| Jun 28, 6:58 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 62 min |
| Jun 28, 7:29 PM EDT | Special Weather Statement | RNK | Caswell | 61 min |
| Jun 28, 7:41 PM EDT | Special Weather Statement | RNK | Stokes | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.